Alert archive / Maine / Beach Hazards Statements in 2025

Beach Hazards Statement 10, NWS Caribou, ME

July 17, 2025Hancock County, Washington County, Maine

NWS Caribou, ME issued this beach hazards statement at Jul 17, 2025, 1:43 PM EDT for Hancock County, Washington County, Maine. It took effect at Jul 18, 2025, 8:00 AM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jul 17, 2025, 1:43 PM EDT (17:43 UTC)
In effect from
Jul 18, 2025, 8:00 AM EDT
Expired
Jul 18, 2025, 8:00 PM EDT
In force
12 hr
Issued by
NWS Caribou, ME

Counties Hancock County, ME, Washington County, ME

The radar

The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 17:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Caribou, ME (KCAR), launched 12:00Z, 5.7 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Caribou, ME at 12:00Z on 2025-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 41 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Caribou, ME at 12:00Z on 2025-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
41 J/kg
Mixed-layer CIN
-148 J/kg
Mixed-layer LCL
1350 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

931 
WHUS41 KCAR 171743
CFWCAR

Coastal Hazard Message
National Weather Service Caribou ME
143 PM EDT Thu Jul 17 2025

MEZ029-030-180145-
/O.NEW.KCAR.BH.S.0010.250718T1200Z-250719T0000Z/
Coastal Hancock-Coastal Washington-
143 PM EDT Thu Jul 17 2025

...BEACH HAZARDS STATEMENT IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING...

* WHAT....The mild temperatures in the mid to upper 70s may cause
  people to underestimate the dangers of the cold water
  temperatures which are currently in the low to mid 50s.

* WHERE...Coastal Hancock and Coastal Washington Counties.

* WHEN...From Friday morning through Friday evening.

* IMPACTS...The cold water temperatures can quickly cause 
  hypothermia to anyone in the water. Anyone on a boat or 
  paddlecraft should use extreme caution.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued on days when a significant
number of boats and paddlecraft are expected to be out on the
water and when warm air temperatures may cause people to
underestimate the danger of the cold water. Paddle smart from the
start. Always wear your life jacket. Be aware of wind conditions,
tides, and localized currents.

&&

$$
3 follow-up statements
329 
WHUS41 KCAR 180041
CFWCAR

Coastal Hazard Message
National Weather Service Caribou ME
841 PM EDT Thu Jul 17 2025

MEZ029-030-181200-
/O.CON.KCAR.BH.S.0010.250718T1200Z-250719T0000Z/
Coastal Hancock-Coastal Washington-
841 PM EDT Thu Jul 17 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT FRIDAY
THROUGH FRIDAY EVENING...

* WHAT....The mild temperatures in the mid to upper 70s may cause
  people to underestimate the dangers of the cold water
  temperatures which are currently in the low to mid 50s.

* WHERE...Coastal Hancock and Coastal Washington Counties.

* WHEN...From 8 AM EDT Friday through Friday evening.

* IMPACTS...The cold water temperatures can quickly cause 
  hypothermia to anyone in the water. Anyone on a boat or 
  paddlecraft should use extreme caution.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued on days when a significant
number of boats and paddlecraft are expected to be out on the
water and when warm air temperatures may cause people to
underestimate the danger of the cold water. Paddle smart from the
start. Always wear your life jacket. Be aware of wind conditions,
tides, and localized currents.

&&

$$
329 
WHUS41 KCAR 180541
CFWCAR

Coastal Hazard Message
National Weather Service Caribou ME
141 AM EDT Fri Jul 18 2025

MEZ029-030-190000-
/O.CON.KCAR.BH.S.0010.250718T1200Z-250719T0000Z/
Coastal Hancock-Coastal Washington-
141 AM EDT Fri Jul 18 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS
MORNING THROUGH THIS EVENING...

* WHAT...The mild temperatures in the mid to upper 70s may cause 
  people to underestimate the dangers of the cold water 
  temperatures which are currently in the low to mid 50s.

* WHERE...Coastal Hancock and Coastal Washington Counties.

* WHEN...From 8 AM EDT this morning through this evening.

* IMPACTS...The cold water temperatures can quickly cause 
  hypothermia to anyone in the water. Anyone on a boat or 
  paddlecraft should use extreme caution.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued on days when a significant
number of boats and paddlecraft are expected to be out on the
water and when warm air temperatures may cause people to
underestimate the danger of the cold water. Paddle smart from the
start. Always wear your life jacket. Be aware of wind conditions,
tides, and localized currents.

&&

$$

Sinko
573 
WHUS41 KCAR 182351
CFWCAR

Coastal Hazard Message
National Weather Service Caribou ME
751 PM EDT Fri Jul 18 2025

MEZ029-030-190100-
/O.EXP.KCAR.BH.S.0010.000000T0000Z-250719T0000Z/
Coastal Hancock-Coastal Washington-
751 PM EDT Fri Jul 18 2025

...BEACH HAZARDS STATEMENT WILL EXPIRE AT 8 PM EDT THIS EVENING...

The Beach Hazards Statement will be allowed to expire at 8 PM. 

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this beach hazards statement went out at Jul 17, 9:08 AM EDT, 4 hours 35 minutes earlier.

Area forecast discussion, Jul 17, 9:08 AM EDT, 4 hours 35 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
908 AM EDT Thu Jul 17 2025

.SYNOPSIS...
A cold front will approach from the west today and cross the
area Friday. High pressure returns on Saturday. Another front
approaches from the north while low pressure tracks south of the
area on Sunday. High pressure builds in from the northwest on
Monday.

&&

.NEAR TERM /THROUGH FRIDAY/...
907AM Update: Fog has dissipated enough to expire the advisory.
Otherwise the rest of the forecast looks good.

Previous Discussion...
Through the early morning hours, fog continues to creep in from
the coast, with a Dense Fog Advisory in place across the coast
and into Bangor and the Interior Downeast region. Beyond
sunrise, fog will begin to dissipate, eroding under the increase
in solar angle. The immediate coast may be last to clear, with
some fog clinging to the coast through mid morning.

For the day today, a cold front will be approaching from the
west, leaving the forecast area in the warm sector of the
approaching open wave low. Very warm temperatures continue, with
highs lifting into the low to mid 80s throughout the forecast
area. Additionally, moisture levels remain quite high, with
dewpoints lifting into the 70s this afternoon. Given all of
these factors, and the approaching synoptic source of lift,
shower and thunderstorm development will become increasingly
more likely. As PWATs surge towards near 2 inches, any stronger
showers or thunderstorms could produce heavy downpours, and
localized flooding is possible.

For thunderstorm chances, 1000 to 1500 J/kg MUCAPE could span
across the western and northern portions of the CWA into this
afternoon as seen from the HREF mean, providing plenty of
instability to any convective initiation. That said, the 00z run
of the NAM suggests that low level lapse rates are not so
aggressive, with favorable lapse rates above 7 C/km clinging to
the Quebec border. Around 30 kts of shear could aid in storm
organization, however, so the threat for some thunderstorms
becoming strong to severe remains. With a strengthening LLJ
aloft, the greatest threat from stronger thunderstorms will be
that of gusty winds, in addition to the heavy rainfall mentioned
above. Thunderstorms could linger into the overnight hours as
the front begins to enter the area.

The cold front will finally begin to sweep through the forecast
area late Thursday night into Friday morning, quickly clearing
out any remaining showers and storms and ushering in a drier air
mass into the forecast area. Dewpoints will quickly drop,
bringing relief for the end of the week. This front will also
aid in dispersing any reduction in visibility due to fog. With a
tightened pressure gradient aloft, windy conditions will persist
through much of the day on Friday, with gusts 25 to 30 mph.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY NIGHT/...
Friday night a 1020mb surface high will slide SE over Southern
New England and then south of Cape Cod by Saturday morning.
Temperatures under clear skies and calm winds will drop back
into the low 50s north with mid 50s for the Central Highlands to
Downeast coast. A few clouds are possible after midnight
through daybreak Saturday as weak disturbance at 500mb zips
through the flow.

Saturday expecting a mainly dry day with the surface high
drifting SE of Cape Cod. There remains some weak energy at 500mb
moving through the flow. Cannot rule out a isolated shower or
thunderstorm mainly confined to the St. John Valley westward to
the Quebec border. Otherwise, partly to mostly sunny skies with
highs in the upper 70s north with around 80F for the Central
Highlands to Downeast Coast. W-SW winds 5-15mph so upper 60s to
low 70s right along the coast thanks to the seabreeze.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
Saturday night into Sunday features diverging model solutions
as a low pressure tracks into New England with a warm front
lifting north. Operationally the GFS and Canadian take this low
south of the area with shortwave energy at 500mb pivoting
through Maine keeping us out of the warm and humid airmass south
of the warm front. The ECMWF last several runs have suggested a
solid low pressure system with steady stratiform rainfall. The
ECMWF AIFS has kept things generally weak and more of the
shortwave being the weather maker. ECMWF ensembles suggest the
operational isn't an outlier per se but about 5-10 members show
a defined low pressure tracking near the coast of Maine or over
the Gulf of Maine. The GFS ensembles only show 1-2 members with
similar setup and perhaps 1 Canadian member. The NBM seems to be
a blend and keeping things mainly looking more 500mb driven and
given that there is a ton of uncertainty on how much
instability can develop. The NBM probability of thunder seems
too high at this point so will cut things back to chance of
showers and isolated thunderstorms, will need to monitor trends.
Highs top out in the low 70s north and mid to upper 70s from
the Highlands to the coast with a lot of cloud cover.

Monday decent agreement behind this departing system a strong
1020-1025mb Canadian High Pressure drifts southeast into the
Eastern Great Lakes with NW cold air advection and very dry air.
Dew points will fall back into the 40s to near 50F by Monday AM
and this will result in a nice refreshing cool morning for most
locations. Lows in the mid to upper 40s across the North, low
to mid 50s from the Central Highlands to Downeast coast. Breezy
NW winds 10-20mph on Monday with plenty of fair weather cu
developing. Highs topping out in the upper 60s to low 70s across
the north with mid 70s from S. Aroostook County to the Downeast
and the Bangor region.

Tuesday high pressure shifts over Southern New England keeping
us mainly dry with winds shifting westerly as Maine is position
north of the high. Cannot rule out an isolated afternoon shower
as weak energy at 500mb dives SE over a developing ridge to our
west. Highs in the upper 70s to near 80F across the entire CWA.

Beyond expecting a return to more humid weather as the high
drifts to our S and return flow sets up across the area.
Temperatures a few degrees either side of 80F with dew points
returning into the 60s. Showers and thunderstorm chances will go
back up again but still too far out at this time to pinpoint
specifics.

&&

.AVIATION /13Z THURSDAY THROUGH MONDAY/...
NEAR TERM:
12z Update: Though the threat for thunderstorms will be wildly
scattered, the threat for thunderstorms will be a long duration
threat, stemming from around 20z this afternoon through about
02z to 04z overnight. Otherwise, the previous forecast remains
on track.

Northern terminals: Generally VFR through this
morning, with a decreasing trend towards MVFR as showers and
storms move in from the west. Storms will be more scattered this
afternoon and evening, with steadier rain into the overnight
hours when cigs continue to fall towards MVFR/IFR overnight. VFR
conditions return for the day on Friday. S winds 5 to 15 kts
gusting to 20 kts Friday morning and increasing 10 to 15 kts
with gusts 20 to 30 kts.

Downeast terminals: IFR/LIFR early this morning in areas of fog
prior to fog gradually lifting out through mid morning, when VFR
conditions return for all except potentially the immediate
coast. Showers will approach from the west this afternoon into
overnight tonight, and conditions will once more drop to
MVFR/IFR as rain moves through, along with the potential for a
return of fog. Rain and fog will quickly clear early Friday
morning, with rapid improvement back to VFR through the day on
Friday. LLWS likely Thursday night. S winds 5 to 15 kts shifting
NW early Friday morning and increasing 10 to 15 kts with gusts
20 to 30 kts.

SHORT TERM: Sat...VFR. W-SW winds 5-15kt.

Sun...VFR. Brief MVFR/IFR vsby with -SHRA and possible TS in the
afternoon. W-SW winds 5-10kt shifting NW in the afternoon with
FROPA.

Mon...VFR. NW winds 10-20kt.

&&

.MARINE...
NEAR TERM: Winds and seas will remain below small craft advisory
criteria though Friday. Fog today into early tonight may reduce
visibility over all waters. Showers possible this evening.

SHORT TERM: Winds and seas will remain below small craft advisory
criteria though midweek. Winds generally less than 15kt and seas
1-3ft. Sea surface water temperatures are generally in the
50-55F range from the Downeast Coast out 25nm and East to the
Hague Line including Passamaquoddy and Penobscot Bays.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...None.
MARINE...None.

&&

Near Term...AStrauser/LaFlash
Short Term...Sinko
Long Term...Sinko
Aviation...AStrauser/LaFlash/Sinko
Marine...AStrauser/LaFlash/Sinko
Hazardous weather outlook, Jul 17, 9:04 AM EDT, 4 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Caribou ME
904 AM EDT Thu Jul 17 2025

MEZ001>006-010-011-015-031-032-181315-
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-Central Penobscot-Southern Penobscot-
Southern Piscataquis-Northern Washington-
904 AM EDT Thu Jul 17 2025

This Hazardous Weather Outlook is for Central Highlands Maine, Far
Eastern Maine, Far Northern Maine, North Woods Maine and Penobscot
Valley Maine.

.DAY ONE...Today and tonight.

Thunderstorms this afternoon into tonight with the chance for some
thunderstorms to become strong to severe. Stronger storms may produce
gusty winds. Stronger rain showers and all thunderstorms may produce
heavy downpours which could lead to localized flooding.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MEZ016-017-029-030-181315-
Interior Hancock-Central Washington-Coastal Hancock-
Coastal Washington-
904 AM EDT Thu Jul 17 2025

This Hazardous Weather Outlook is for Coastal DownEast Maine and
Interior DownEast Maine.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ050>052-181315-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
904 AM EDT Thu Jul 17 2025

This Hazardous Weather Outlook is for Atlantic Coastal Waters.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 9:17 PM EDTDense Fog AdvisoryCARHancock, Penobscot, Washington11 hr
Jul 17, 9:55 AM EDTFlood WatchCARAroostook, Piscataquis, Somerset11 hr
Jul 17, 2:48 PM EDTAreal Flood AdvisoryCARAroostook, Piscataquis, Somerset2 hr
Jul 17, 4:02 PM EDTAreal Flood AdvisoryCARAroostook, Piscataquis, Somerset2 hr
Jul 17, 4:16 PM EDTTornado WarningCARPiscataquis17 min
Jul 17, 4:31 PM EDTSevere Thunderstorm WarningCARAroostook, Piscataquis44 min
Jul 17, 4:37 PM EDTTornado WarningCARAroostook23 min
Jul 17, 5:03 PM EDTTornado WarningCARAroostook27 min
Jul 17, 5:10 PM EDTFlash Flood WarningCARSomerset76 min
Jul 17, 5:10 PM EDTSevere Thunderstorm WarningCARAroostook65 min
Jul 17, 5:14 PM EDTSevere Thunderstorm WarningCARPiscataquis46 min
Jul 17, 5:14 PM EDTTornado WarningCARAroostook31 min
Jul 17, 6:00 PM EDTSevere Thunderstorm WarningCARPenobscot, Piscataquis45 min
Jul 17, 6:09 PM EDTSevere Thunderstorm WarningCARAroostook, Penobscot, Piscataquis66 min
Jul 17, 6:18 PM EDTTornado WarningCARAroostook, Penobscot27 min
Jul 17, 6:35 PM EDTTornado WarningCARPenobscot25 min

Nearby

Beach Hazards Statements in Maine, 2025Every beach hazards statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.